Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2005, 7:26 PM MST for Cibola County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 7:26 PM MST (02:26 UTC)
- Expired
- Aug 10, 2005, 10:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:00 PM MST | FLASH FLOOD | 13 E Fence Lake, NM | THREE FEET OF MOVING WATER OVER HIGHWAY 36. TREE LOGS WERE TRANSPORTED OVER THE HIGHWAY VIA THE HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 110227
FFWABQ
NMC006-110530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 1130 PM MDT
* AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES WEST OF EL MORRO TO 35 MILES SOUTH OF EL MORRO....MOVING
NORTHEAST AT 5 MPH. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
HAVE BEEN OBSERVED.
* LOCATIONS IMPACTED INCLUDE...
PINE HILL...
HIGHWAY 36 EAST OF FENCE LAKE...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3496 10855 3496 10845 3510 10846 3510 10812
3459 10810 3460 10853
$$
DPORTER2 follow-up statements
000
WGUS75 KABQ 110321
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
918 PM MDT WED AUG 10 2005
NMC006-110530-
CIBOLA-
918 PM MDT WED AUG 10 2005
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CIBOLA
COUNTY UNTIL 1130 PM MDT...
AT 916 PM MDT...THE PUBLIC REPORTED FLASH FLOODING ALONG HIGHWAY 36
APPROXIMATELY 13 MILES EAST OF FENCE LAKE. THE HEAVIEST STORMS HAVE
SHIFTED TO THE NORTH...HOWEVER LIGHT TO MODERATE RAINS CONTINUE OVER
THE WARNING AREA. THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF EL MORRO TO 31 MILES SOUTH OF EL MORRO....AND
MOVING NORTHEAST AT 10 MPH. AN ADDITIONAL ONE INCH OF RAINFALL COULD
OCCUR OVER WESTERN CIBOLA COUNTY OVER THE NEXT HOUR OR TWO.
* LOCATIONS IMPACTED INCLUDE...
PINE HILL...
HIGHWAY 36...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT FLOODING...CALL THE NATIONAL WEATHER SERVICE OFFICE IN
ALBUQUERQUE AT 1.888.386.7637 OR HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3496 10855 3496 10845 3510 10846 3510 10812
3459 10810 3460 10853
$$
DPORTER000
WGUS75 KABQ 110426
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MDT WED AUG 10 2005
NMC006-110530-
CIBOLA-
1026 PM MDT WED AUG 10 2005
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CIBOLA
COUNTY UNTIL 1130 PM MDT...
AT 1023 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERSISTENT HEAVY RAIN OVER WESTERN CIBOLA COUNTY. THE HEAVY
RAIN WAS AFFECTING AREAS GENERALLY WEST OF A LINE EXTENDING FROM
BLUEWATER LAKE...TO EL MORRO TO NEAR FENCE LAKE. SINCE 930
PM...RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WERE INDICATED BETWEEN
RAMAH AND EL MORRO AND ALONG HIGHWAY 36 NORTH OF FENCE LAKE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE OR CALL DIRECT AT 1.888.386.7637.
LAT...LON 3487 10891 3496 10845 3524 10836 3526 10812
3460 10818 3460 10901
$$
KJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:46 PM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 12:46 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT WED AUG 10 2005 .DISCUSSION...EXTENT AND PLACEMENT OF THUNDERSTORMS THROUGH AT LEAST THE WEEKEND WILL CONTINUE TO BE MAIN FORECAST CHALLENGE. UPPER LEVEL HIGH HAS DRIFTED TO E NM THIS PM AS EVIDENCED BY RADAR RETURNS AND SATELLITE IMAGERY. BULK OF CLOUDS AND ECHOES MOVING TO THE N OR NE FROM THE CNTRL MOUNTAINS ON W. THESE WILL ALSO BE THE MOST ACTIVE AREAS AS WELL THIS EVENING WHERE DEEPEST MOISTURE AND BEST INSTABILITY EXIST. WILL KEEP MENTION OF HEAVY RAINERS IN THIS AREA AS WELL FOR THE EVENING. UPPER HIGH WILL CONTINUE TO DRIFT SE AND OR WEAKEN OVER THE NEXT FEW DAYS. PRETTY MUCH THE SAME SCENARIO FOR THU AND FRI AS TODAY WITH THE NE PERHAPS MORE ACTIVE THANKS TO THE UPPER LEVEL STEERING FLOW MORE FAVORABLE FOR THEM. WILL MENTION HEAVY RAIN WITH THUNDERSTORMS DURING THE EVENING HOURS. DAYTIME TEMPS JUST A LITTLE LOWER IN MOST PLACES FOR THE END OF THE WEEK AS COMPARED TO TODAY. THE WEEKEND WILL CONTINUE ACTIVE...IN FACT IT COULD BE THE MOST ACTIVE DAYS OF THE PAST WEEK. BACK DOOR FRONT STILL ON TRACK FOR SAT...WITH LATEST NAM A BIT FASTER IF ANYTHING. E PLAINS IN LINE FOR A FRESH BATCH OF MOISTURE AND UPSLOPE FLOW LEADING TO MORE COVERAGE OVER THE E. A FEW UPPER LEVEL DISTURBANCES TO CROSS THE STATE AS WELL. RESULT OF ALL THIS IS SCATTERED POPS AREAWIDE FOR SAT AND JUST ABOUT EVERYWHERE SUN. WILL NOT MENTION HEAVY RAIN THIS FAR OUT BUT WILL BE A GOOD BET IN SOME PLACES. AN INCREASING SW FLOW ALOFT FORECAST THROUGH THE FIRST HALF OF NEXT WEEK AS A DEEP TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC NW... WITH A RATHER UNUSUAL LOW FOR MID AUGUST...WHICH MAY EVEN CLOSE OFF FOR A TIME...OVER SRN CA. THIS LOW TO LIFT TO OUR N BY MIDWEEK. THE IDEA OF A GRADUAL DRYING TREND THEREFORE STILL LOOKS REASONABLE WITH LITTLE CHANGE TO THE GRIDS IN THE EXTENDED. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 63 88 / 50 40 30 30 GALLUP.......................... 58 82 58 82 / 40 40 40 40 GRANTS.......................... 58 83 58 82 / 40 30 30 40 GLENWOOD........................ 60 86 60 88 / 40 50 40 40 CHAMA........................... 49 78 49 74 / 50 40 50 30 LOS ALAMOS...................... 56 82 55 80 / 30 30 40 30 RED RIVER....................... 45 73 44 70 / 50 40 50 50 TAOS............................ 54 81 54 79 / 40 30 40 30 SANTA FE........................ 56 82 55 81 / 40 30 30 40 SANTA FE AIRPORT................ 58 85 58 84 / 40 30 30 30 ESPANOLA........................ 57 87 59 86 / 30 20 30 30 ALBUQUERQUE HEIGHTS............. 68 88 67 87 / 40 20 30 30 ALBUQUERQUE VALLEY.............. 66 90 65 88 / 30 20 30 30 ALBUQUERQUE FOOTHILLS........... 64 88 63 86 / 40 20 30 30 ALBUQUERQUE WEST MESA........... 66 90 66 89 / 30 20 30 30 SOCORRO......................... 65 91 65 89 / 30 20 30 40 SANDIA PARK/CEDAR CREST......... 56 81 56 79 / 40 30 30 30 MORIARTY/ESTANCIA............... 54 84 56 83 / 40 20 30 30 CARRIZOZO....................... 62 88 63 86 / 30 30 30 30 RUIDOSO......................... 57 81 56 79 / 30 30 30 30 RATON........................... 57 83 54 82 / 30 30 50 50 LAS VEGAS....................... 56 81 55 80 / 30 30 40 40 ROY............................. 61 84 60 83 / 20 20 30 30 CLAYTON......................... 64 88 63 87 / 20 20 30 30 SANTA ROSA...................... 61 90 61 89 / 20 20 20 30 TUCUMCARI....................... 67 93 66 92 / 20 20 20 20 FORT SUMNER..................... 65 91 65 90 / 20 10 20 20 CLOVIS.......................... 64 91 64 90 / 10 10 20 20 PORTALES........................ 64 92 65 91 / 10 10 20 20 ROSWELL......................... 68 94 68 93 / 10 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Aug 10, 5:00 AM MST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 10 2005 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 19
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.